Alert archive / Indiana / Heat Advisories in 2012
Heat Advisory 10, NWS Indianapolis, IN
NWS Indianapolis, IN issued this heat advisory at Jul 26, 2012, 2:58 AM EDT for 16 counties in Indiana. It took effect at Jul 26, 2012, 12:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2012, 2:58 AM EDT (06:58 UTC)
- In effect from
- Jul 26, 2012, 12:00 PM EDT
- Expired
- Jul 26, 2012, 5:03 PM EDT
- In force
- 5 hr
- Issued by
- NWS Indianapolis, IN
Counties Bartholomew County, IN, Brown County, IN, Clay County, IN, Daviess County, IN, Decatur County, IN, Greene County, IN, Jackson County, IN, Jennings County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Owen County, IN, Rush County, IN, Sullivan County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 71 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 908 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 2608 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
581 WWUS73 KIND 260658 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 258 AM EDT THU JUL 26 2012 ...A HEAT ADVISORY IS IN EFFECT FROM NOON UNTIL 8 PM EDT TODAY... .SOME SUNSHINE WILL OCCUR TODAY AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST AND ITS RESULTANT NUMEROUS STRONG TO SEVERE THUNDERSTORMS. STILL...THE TEMPERATURES ARE EXPECTED TO REACH THE MID TO UPPER 90S BY EARLY AFTERNOON. THESE TEMPERATURES COMBINED WITH DEW POINT TEMPERATURES IN THE LOWER 70S WOULD PRODUCE HEAT INDICES AROUND 105 AT TIMES DURING THE AFTERNOON AND EARLY EVENING. INZ051>053-060>062-067>070-261500- /O.NEW.KIND.HT.Y.0010.120726T1600Z-120727T0000Z/ VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN- LAWRENCE- INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...VINCENNES... BEDFORD 258 AM EDT THU JUL 26 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. * TEMPERATURE...HIGHS IN THE MID TO UPPER 90S AND HEAT INDICES TO AROUND 105 AT TIMES THIS AFTERNOON AND EARLY EVENING. * IMPACTS...ENHANCED LIKELIHOOD OF HEAT ILLNESS WITH PROLONGED OUTDOOR EXPOSURE. RESIDENTS WITHOUT ACCESS TO AIR CONDITIONING ARE ESPECIALLY AT RISK. OTHER VULNERABLE POPULATIONS INCLUDE THE ELDERLY... YOUNG CHILDREN...AND ALSO PETS. PEOPLE AND PETS SHOULD NOT BE LEFT IN VEHICLES. BEAT THE HEAT...CHECK THE BACKSEAT! PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ KOCH
2 follow-up statements
215 WWUS73 KIND 261442 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1042 AM EDT THU JUL 26 2012 ...A HEAT ADVISORY IS IN EFFECT FROM NOON UNTIL 8 PM EDT TODAY... .THE HEAT ADVISORY AREA HAS BEEN EXPANDED TO INCLUDE ALL AREAS ALONG AND SOUTH OF A TERRE HAUTE TO COLUMBUS TO RUSHVILLE LINE. THE COMBINATION OF HIGHS IN THE MIDDLE TO UPPER 90S AND DEWPOINTS IN THE LOWER 70S WILL PRODUCE HEAT INDEX VALUES NEAR 105 DEGREES THIS AFTERNOON. INZ057-063>065-071-072-262245- /O.EXA.KIND.HT.Y.0010.120726T1600Z-120727T0000Z/ RUSH-BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS- INCLUDING THE CITIES OF...COLUMBUS...SEYMOUR 1042 AM EDT THU JUL 26 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * TEMPERATURE...HIGHS IN THE MID TO UPPER 90S AND HEAT INDICES TO AROUND 105 AT TIMES THIS AFTERNOON AND EARLY EVENING. * IMPACTS...ENHANCED LIKELIHOOD OF HEAT ILLNESS WITH PROLONGED OUTDOOR EXPOSURE. RESIDENTS WITHOUT ACCESS TO AIR CONDITIONING ARE ESPECIALLY AT RISK. OTHER VULNERABLE POPULATIONS INCLUDE THE ELDERLY... YOUNG CHILDREN...AND ALSO PETS. PEOPLE AND PETS SHOULD NOT BE LEFT IN VEHICLES. BEAT THE HEAT...CHECK THE BACKSEAT! PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ INZ051>053-060>062-067>070-262245- /O.CON.KIND.HT.Y.0010.120726T1600Z-120727T0000Z/ VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN- LAWRENCE- INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...VINCENNES... BEDFORD 1042 AM EDT THU JUL 26 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TEMPERATURE...HIGHS IN THE MID TO UPPER 90S AND HEAT INDICES TO AROUND 105 AT TIMES THIS AFTERNOON AND EARLY EVENING. * IMPACTS...ENHANCED LIKELIHOOD OF HEAT ILLNESS WITH PROLONGED OUTDOOR EXPOSURE. RESIDENTS WITHOUT ACCESS TO AIR CONDITIONING ARE ESPECIALLY AT RISK. OTHER VULNERABLE POPULATIONS INCLUDE THE ELDERLY... YOUNG CHILDREN...AND ALSO PETS. PEOPLE AND PETS SHOULD NOT BE LEFT IN VEHICLES. BEAT THE HEAT...CHECK THE BACKSEAT! PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
116 WWUS73 KIND 262103 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 503 PM EDT THU JUL 26 2012 INZ051>053-057-060>065-067>072-262215- /O.CAN.KIND.HT.Y.0010.000000T0000Z-120727T0000Z/ VIGO-CLAY-OWEN-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...COLUMBUS... VINCENNES...BEDFORD...SEYMOUR 503 PM EDT THU JUL 26 2012 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE HEAT ADVISORY. $$ SMF
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this heat advisory went out at Jul 26, 2:45 AM EDT, 13 minutes earlier.
Area forecast discussion, Jul 26, 2:45 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 245 AM EDT THU JUL 26 2012 .UPDATE... THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 245 AM EDT THU JUL 26 2012 A SOUTHEASTWARD MOVING COLD FRONT WILL INTERACT WITH ABUNDANT MOISTURE...INSTABILITY AND UPPER AIR SUPPORT TO TRIGGER NUMEROUS STRONG TO SEVERE THUNDERSTORMS ACROSS CENTRAL INDIANA TODAY BEFORE THE ACTIVITY ENDS LATE THIS EVENING AS THE FRONT DEPARTS TO THE SOUTHEAST. MEANWHILE...A DRY REINFORCING FRONT WILL DROP DOWN ACROSS CENTRAL INDIANA FROM THE NORTHWEST ON FRIDAY WHICH WILL RESULT IN MORE SEASONABLE TEMPERATURES...MOSTLY IN THE 80S SATURDAY AND SUNDAY...AS WELL AS LESS HUMID CONDITIONS. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS STARTING SUNDAY NIGHT AND CONTINUING THROUGH MID WEEK AS THE SECOND FRONT STALLS AND RETURNS NORTHEAST TO THE TENNESSEE AND OHIO VALLEYS AS A WARM FRONT...WHILE UPPER DISTURBANCES IN THE FAST NORTHWEST FLOW ALOFT INTERACT WITH A GRADUALLY INCREASING MOIST AND UNSTABLE ENVIRONMENT. && .NEAR TERM /TODAY AND TONIGHT/... ISSUED AT 245 AM EDT THU JUL 26 2012 MAIN FOCUS ON THE NEAR TERM WILL BE THUNDERSTORM COVERAGE...SEVERE POTENTIAL AND ONGOING HEAT AS A COLD FRONT...CURRENTLY FROM NORTHERN LOWER MICHIGAN TO NORTHERN MISSOURI...DROPS SOUTHEAST ACROSS CENTRAL INDIANA THIS AFTERNOON AND EVENING AND INTERACTS WITH VERY MOIST AND UNSTABLE AIR IN PLACE. MODELS...NAM12 SOUNDING AND BUFKIT MIXED LAYER CAPES ARE AROUND 2500 J/JG OR MORE THIS AFTERNOON POOLED ALONG AND AHEAD OF THE FRONT. IN ADDITION...MODELS WERE SHOWING A WAVE ACROSS SOUTHWEST NEBRASKA THAT WILL PROVIDE ADDITIONAL LIFT AS IT MOVES INTO THE OHIO VALLEY LATE IN THE DAY WITH A CORRESPONDING 50 KNOT JET STREAK. DECENT LOW LEVEL JET AROUND 30 KNOTS WILL ALSO BE IN PLACE AHEAD OF THE FRONT. THE ABOVE INGREDIENTS SUGGEST NUMEROUS THUNDERSTORMS STARTING SHORTLY AFTER 12Z ACROSS NORTHWEST COUNTIES AND INCREASING IN COVERAGE AND INTENSITY DURING THE DAY AS SATELLITE TRENDS SUGGEST THERE SHOULD BE A DECENT AMOUNT OF SUNSHINE AHEAD OF THE FRONT DURING PEAK HEATING. PRECIPITABLE WATER AMOUNTS OF OVER 2 INCHES ALSO SUGGEST AT LEAST BRIEF DOWNPOURS POSSIBLE AT ANY LOCATION...SO WILL INCLUDE HEAVY RAIN MENTION AS WELL AS DAMAGING WINDS IN THE GRIDS...HAZARDOUS WEATHER OUTLOOK AND WEATHER STORY...ALTHOUGH LARGE HAIL AND ISOLATED TORNADOES CAN NOT BE RULED OUT ACROSS EAST CENTRAL PARTS OF THE COUNTY WARNING AREA. THE STORMS SHOULD BE MOVING AT A DECENT CLIP OF AROUND 30 KNOTS...AND WITH THE DROUGHT...NOT EXPECTING ANY SIGNIFICANT FLOODING DESPITE SOME HEAVY RAIN. SPC DAY1 OUTLOOK HAS A SLITHER OF A MODERATE RISK ACROSS OUR EAST CENTRAL COUNTIES SURROUNDED BY A SLIGHT RISK ACROSS THE REST OF CENTRAL INDIANA...WHICH LOOKS REASONABLE AS FURTHER NORTHEAST ACROSS NORTHERN OHIO WILL EVEN HAVE BETTER UPPER DYNAMICS. WENT ABOVE THE HOTTER 00Z NAM MOS ESPECIALLY ACROSS THE SOUTHERN HALF WHERE MORE SUNSHINE IS EXPECTED. THIS WILL RESULT IN MID TO UPPER 90S HIGH TEMPERATURES. YESTERDAY'S TRENDS IN THE WARM SECTOR SUGGEST THE SLIGHTLY LOWER DEW POINTS FROM THE NAM IN THE LOWER 70S SHOULD WORK TODAY. THE COMBINATION OF MID TO UPPER 90S AND DEW POINTS IN THE LOWER 70S WOULD RESULT IN A HEAT INDEX OF AROUND 105 AT TIMES SOUTHWEST. SO...WILL ADD ANOTHER HEAT ADVISORY THERE THROUGH 8 PM EDT TODAY. THIS SHOULD BE THE LAST ONE FOR AWHILE. THE FRONT SHOULD BE SOUTH OF THE FORECAST AREA AFTER 06Z...SO THE THUNDERSTORMS SHOULD BE SOUTH AS WELL BY THEN...AFTER SOME LINGERING EVENING STORMS. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... ISSUED AT 245 AM EDT THU JUL 26 2012 MAIN CHALLENGE TO THE SHORT TERM WILL BE TEMPERATURES AND WHETHER OR NOT TO INCLUDE A SMALL CHANCE OF THUNDERSTORMS ON FRIDAY AS THE SECOND COLD FRONT APPROACHES AND MOVES THROUGH EARLY IN THE DAY FOLLOWED BY AN UPPER WAVE IN THE FAST NORTHWEST FLOW ALOFT. DESPITE SHALLOW MOISTURE CENTERED AROUND 850 MILLIBARS PER SIMILAR MODEL TIME SECTIONS...SHOULD BE ENOUGH LIFT WITH THE AFOREMENTIONED FEATURES ALONG WITH INSTABILITY TO GO WITH SMALL THUNDERSTORM POPS. AFTER THAT...FRIDAY NIGHT THROUGH SATURDAY NIGHT LOOKS DRY UNDER WEAK SURFACE HIGH PRESSURE. CONTINUED TO STICK WITH THE SLIGHTLY WARMER NAM MOS FOR THE TIME BEING UNTIL IT IS MORE EVIDENT THAT THE DROUGHT INFLUENCES LOSE THEIR INTENSITY DESPITE THE LATE WEEK STORMS. STILL...LOOKS LIKE TI WILL BE MUCH MORE COMFORTABLE ON SATURDAY WITH HIGHS ONLY IN THE 80S EXCEPT AROUND 90 SOUTHWEST. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... ISSUED AT 208 PM EDT WED JUL 25 2012 MID/UPPER LEVEL RIDGE THAT HAS BEEN OVER THE CENTRAL U.S. AND MS VALLEY WILL RETROGRADE WEST OVER THE ROCKIES DURING THIS PERIOD. THIS WILL LEAVE CENTRAL INDIANA AND THE MIDWEST UNDER NORTHWEST FLOW ALLOWING A SECOND MID LEVEL TROUGH/ASSOCIATED COLD FRONT SOUTHEAST INTO THE REGION. THE GEM GENERATES MORE PRECIPITATION THAN THE ECMWF...AND HAVE SIDED TOWARDS THE ECMWF FOR THE TIME BEING. LOOKS LIKE THE BEST CHANCES FOR PRECIPITATION WILL BE IN THE LATE SUNDAY THROUGH MONDAY SPAN. TEMPERATURES MODERATE TO MORE NORMAL DURING THE PERIOD WITH BOTH MODELS INDICATING MID 80S TO 90 DURING THE PERIOD. && .AVIATION /DISCUSSION FOR THE 26/06Z TAFS/... ISSUED AT 116 AM EDT THU JUL 26 2012 VFR CONDITIONS WILL PREVAIL FOR FIRST HALF OF THE FORECAST PERIOD...HOWEVER EXPECT DETERIORATING CONDITIONS AS A COLD FRONT APPROACHES CENTRAL INDIANA FROM THE NORTHWEST THIS AFTERNOON. COLD FRONT WILL BE DROPPING SOUTHEAST DEVELOPING SCATTERED -TSRW. HAVE TRIED BEST TO DEPICT THE TIMING OF THE FRONT AND ASSOCIATED -TSRW...FOR EXAMPLE KLAF SHOULD BE IMPACTED FIRST (15-16Z)...WITH KHUF/KIND AN LAST KBMG TO FOLLOW. RESULT WILL BE MOSTLY VFR/MVFR WITH IFR/LIFR OF COURSE POSSIBLE IN ANY OF THE HEAVIER TS AS THE LINE OF TSRW MOVE ACROSS THE AREA. FOR KEPT VFR IN DURING THE PERIOD BUT COULD SEE AS WE GET CLOSER TO EVEN AND KNOW THE IMPACTS UPSTREAM THOSE FLIGHT CATEGORIES WILL BE LOWERED ACCORDINGLY. && .IND WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT FOR INZ051>053-060>062-067>070. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM....DWM AVIATION...SMF
Hazardous weather outlook, Jul 25, 6:01 PM EDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 601 PM EDT WED JUL 25 2012 INZ021-028>031-035>041-043>048-051>056-060>064-067>072-262215- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- 601 PM EDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: HEAT AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE. HAZARDS: HEAT INDEX TO AROUND 105 DEGREES AT TIMES. LIGHTNING... GUSTY WINDS...AND BRIEF DOWNPOURS. TIMING: THROUGH THE EARLY EVENING HOURS. DISCUSSION: ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AS ENVIRONMENT DESTABILIZES WITH WARM FRONT OVER FORECAST AREA. INTENSE HEAT WILL CONTINUE THROUGH THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: HOT TEMPERATURES WILL CONTINUE THURSDAY...WITH HEAT INDICES AROUND 100 DEGREES AT TIMES DURING THE AFTERNOON. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE WEATHER ON THURSDAY AND THURSDAY EVENING AS A COLD FRONT APPROACHES AND INTERACTS WITH WARM AND UNSTABLE AIR TO TRIGGER SCATTERED TO NUMEROUS THUNDERSTORMS. WIND DAMAGE...LARGE HAIL...FREQUENT LIGHTNING AND BRIEF DOWNPOURS WILL BE THE MAIN THREATS. THUNDERSTORMS WILL BE POSSIBLE AT TIMES THURSDAY NIGHT...FRIDAY... AND AGAIN SUNDAY NIGHT THROUGH EARLY NEXT WEEK. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THEN. DISCUSSION: A PAIR OF COLD FRONTS ARE EXPECTED TO DROP SOUTHEAST ACROSS CENTRAL INDIANA ON THURSDAY AND FRIDAY. THE BOUNDARY WILL STALL ACROSS THE TENNESSEE VALLEY SATURDAY BEFORE RETURNING NORTHEAST AS A WARM FRONT EARLY NEXT WEEK. THIS FRONT ALONG WITH UPPER DISTURBANCES IN FAST NORTHWEST FLOW ALOFT WILL BRING A CHANCE OF THUNDERSTORMS TO CENTRAL INDIANA AT TIMES SUNDAY NIGHT THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ042-049-057-065-262215- RANDOLPH-HENRY-RUSH-DECATUR- 601 PM EDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: HEAT AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE. HAZARDS: HEAT INDEX TO AROUND 105 DEGREES AT TIMES. LIGHTNING...GUSTY WINDS...AND BRIEF DOWNPOURS. TIMING: THROUGH THE EARLY EVENING HOURS. DISCUSSION: ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AS ENVIRONMENT DESTABILIZES WITH WARM FRONT OVER FORECAST AREA. INTENSE HEAT WILL CONTINUE THROUGH THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: HOT TEMPERATURES WILL CONTINUE THURSDAY...WITH HEAT INDICES AROUND 105 DEGREES AT TIMES DURING THE AFTERNOON. IN ADDITION...THERE IS A MODERATE RISK OF SEVERE WEATHER ON THURSDAY AND THURSDAY EVENING AS A COLD FRONT APPROACHES AND INTERACTS WITH WARM AND UNSTABLE AIR TO TRIGGER SCATTERED TO NUMEROUS THUNDERSTORMS. DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS. THUNDERSTORMS WILL BE POSSIBLE AT TIMES THURSDAY NIGHT AND FRIDAY AND AGAIN SUNDAY NIGHT THROUGH EARLY NEXT WEEK. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THEN. DISCUSSION: A PAIR OF COLD FRONTS ARE EXPECTED TO DROP SOUTHEAST ACROSS CENTRAL INDIANA ON THURSDAY AND FRIDAY. THE BOUNDARY WILL STALL ACROSS THE TENNESSEE VALLEY SATURDAY BEFORE RETURNING NORTHEAST AS A WARM FRONT EARLY NEXT WEEK. THIS FRONT ALONG WITH UPPER DISTURBANCES IN FAST NORTHWEST FLOW ALOFT WILL BRING A CHANCE OF THUNDERSTORMS TO CENTRAL INDIANA AT TIMES SUNDAY NIGHT THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ON THURSDAY AND THURSDAY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:11 PM EDT | Special Weather Statement | IND | Jennings | 34 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.